Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 106, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 28, 2024, 5:26 PM CST for Cameron Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2024, 5:26 PM CST (23:26 UTC)
- Expired
- Dec 28, 2024, 6:00 PM CST
- In force
- 34 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 1.0 in
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 35 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:17 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2104 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.5
The text
As transmitted.
172
WFUS54 KLCH 282326
TORLCH
LAC023-290000-
/O.NEW.KLCH.TO.W.0106.241228T2326Z-241229T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
526 PM CST Sat Dec 28 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern Cameron Parish in southwestern Louisiana...
* Until 600 PM CST.
* At 526 PM CST, a confirmed large and extremely dangerous tornado
was located over Gibbstown, or 9 miles southwest of Lacassine
National Wildlife Refuge, moving east at 35 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Lacassine National Wildlife Refuge around 530 PM CST.
Lowry around 550 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 2986 9312 3000 9312 3004 9275 3004 9274
2977 9274
TIME...MOT...LOC 2326Z 271DEG 31KT 2992 9308
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
Rua3 follow-up statements
442
WWUS54 KLCH 282336
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
536 PM CST Sat Dec 28 2024
LAC023-290000-
/O.CON.KLCH.TO.W.0106.000000T0000Z-241229T0000Z/
Cameron LA-
536 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
NORTHEASTERN CAMERON PARISH...
At 536 PM CST, a confirmed large and extremely dangerous tornado was
located near Gibbstown, or 7 miles southwest of Lacassine National
Wildlife Refuge, moving east at 35 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Lacassine National Wildlife Refuge around 540 PM CST.
Lowry around 600 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2985 9304 3000 9304 3004 9275 3004 9274
2977 9274
TIME...MOT...LOC 2336Z 271DEG 31KT 2991 9301
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
Kowalski685
WWUS54 KLCH 282344
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
544 PM CST Sat Dec 28 2024
LAC023-290000-
/O.CON.KLCH.TO.W.0106.000000T0000Z-241229T0000Z/
Cameron LA-
544 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
NORTHEASTERN CAMERON PARISH...
At 544 PM CST, a confirmed large and extremely dangerous tornado was
located near Lacassine National Wildlife Refuge, moving east at 40
mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Lowry around 550 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2993 9297 3000 9297 3004 9275 3004 9274
2989 9274
TIME...MOT...LOC 2344Z 266DEG 33KT 2996 9288
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
Kowalski062
WWUS54 KLCH 282356
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
556 PM CST Sat Dec 28 2024
LAC023-290005-
/O.EXP.KLCH.TO.W.0106.000000T0000Z-241229T0000Z/
Cameron LA-
556 PM CST Sat Dec 28 2024
...THE TORNADO WARNING FOR NORTHEASTERN CAMERON PARISH WILL EXPIRE AT
600 PM CST...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM CST for southwestern
Louisiana.
Remember, a Severe Thunderstorm Warning still remains in effect for
Cameron Parish
&&
LAT...LON 2993 9297 3000 9297 3004 9275 3004 9274
2989 9274
TIME...MOT...LOC 2355Z 271DEG 31KT 2996 9278
$$
KowalskiWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 3:28 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Dec 28, 3:28 PM CST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 328 PM CST Sat Dec 28 2024 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (Tonight through Monday night) Issued at 315 PM CST Sat Dec 28 2024 At the surface, low pressure is near the Ark-La-Tex with a cold front extending to the SW, west of Houston. Aloft, a powerful midlevel shortwave trough is noted over north TX in water vapor imagery. Severe storms are beginning to consolidate over our SE TX counties at this time ahead of these features within a very warm and moist atmosphere, which, timing wise, is well in line with CAMs guidance over the last several hours. Showers and storms will continue to push east through the evening into the early part of the overnight period, eventually exiting lower Acadiana prior to midnight. Until then, all modes of severe weather will be possible as these storms consolidate into a QLCS and move east through the forecast area. A PDS Tornado Watch remains in affect through 9PM for the entire forecast area apart from lower Acadiana, with those few parishes expected to be included in another Tor Watch that will be issued later this evening. In addition to tornadoes, these storms will be capable of producing hail, damaging winds, frequent lightning, and torrential rainfall that could lead to flooding. Although many part of south LA have seen little weather today, it is imperative to not let your guard down through the next several hours as conditions will deteriorate quickly very soon. Once this weather clears the forecast area tonight, winds will gradually shift NW behind the cold front. However, little in the way of cooler/drier air is expected post-frontal passage, with dewpoints only "bottoming out" in the low to mid 50s tomorrow morning. Therefore, it does look like we will see another round of fog tonight/early tomorrow morning. Fortunately, the potential for widespread dense fog look minimal, but patchy areas of fog may be an issue Sun morning. Tomorrow into Monday weak surface high pressure slides overhead, with winds turning back to the SW to S Sun night. Otherwise, rather benign but warm weather continues through Monday, with highs in the upper 60s to mid 70s. Overnight lows fall into the upper 40s to mid 50s both Sun and Mon night. && .LONG TERM... (Tuesday through next Friday) Issued at 315 PM CST Sat Dec 28 2024 The long term period will bring several days of dry and seasonal conditions. Beginning on New Years Eve, a cold front will sweep through the region early in the day, likely prior to sunrise, shifting winds back to the north and advecting in a drier airmass throughout the daytime hours. Highs will reach into mid to upper 60s Tues afternoon, while dewpoints gradually fall into the low to mid 40s. Overnight, a secondary reinforcing cold front will quickly sweep through the area, resulting in a chilly start to the new year with lows falling in the the upper 30s to mid 40s Wed morning. Wednesday into Thursday, post-frontal high pressure builds down out of the Plains and settles overhead resulting in a couple of days of dry and mild conditions. Mostly sunny skies, highs in the upper 50s to low 60s, and light north winds can be expected each day. By Thursday afternoon into Thursday night, high pressure begins to depart to the east allowing winds to turn more easterly overhead. This will bring a slightly increase in dewpoints Thurs night into Fri, which will in turn increase overnight lows a bit. NBM is still wanting to bring small POPs in Thurs night into early Fri however, I'm still not convinced we will be nearly moist enough to squeeze out any showers through this period. Fri night into early Sat, another dry cold front sweeps through, effectively bringing an end to any warming/moistening trend as we head into the weekend. 17 && .AVIATION... (18Z TAFS) Issued at 1133 AM CST Sat Dec 28 2024 For the next few hours, scattered shower activity will continue to stream north across the region amid MVFR CIGs and gusty southerly winds. Some of these showers may evolve into thunderstorms through the next couple of hours, and will be capable of producing strong wind gusts, frequent lightning, and torrential rainfall. Around 2-3PM a line of strong to severe storms will move into SE TX, shifting east from there through the afternoon into the early part of the overnight hours. This line will bring the worst of the period's weather. Attempted to time this line out within the TAFs, including with TEMPO groups. Conditions will deteriorate at BPT around 2-3PM, at LCH between 4 and 5 PM, at AEX between 4 and 6 PM, and at LFT/ARA between 5 and 7 PM. Thereafter, rainfall/severe risk will come to an end and CIGs should gradually lift to VFR. However, some patchy fog is expected to develop overnight at all sites. This fog should burn off around 14Z tomorrow, giving way to VFR conditions. 17 && .MARINE... Issued at 315 PM CST Sat Dec 28 2024 Showers and storms will begin to amplify over the western waters through the next couple of hours, spreading east through the evening and eventually exiting the eastern waters prior to midnight. Winds and seas will be elevated this evening into tonight, and will also be higher in and around any strong to severe storms. Winds turn NW after the front and relax quickly, before veering SW to S again by early Monday. Dry weather returns overnight and continues through much of next week as a cold front exits the area. && .PRELIMINARY POINT TEMPS/POPS... AEX 51 67 48 72 / 90 0 0 0 LCH 53 70 52 72 / 80 0 0 0 LFT 56 70 52 73 / 80 0 0 0 BPT 54 72 53 74 / 40 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...17 LONG TERM....17 AVIATION...17
In the hours before
Local storm report, Dec 28, 2:32 PM CST, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
232 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM Hail Town Bluff 30.79N 94.18W
12/28/2024 M0.75 Inch Tyler TX Emergency Mngr
Tyler County Emergency Management reports
dime sized hail falling in Town Bluff.
&&Local storm report, Dec 28, 3:51 PM CST, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
351 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM Tstm Wnd Dmg 3 ENE Mt. Union 30.72N 93.98W
12/28/2024 Jasper TX Public
Public report of trees and power lines down
northwest of Kirbyville.
&&
25Local storm report, Dec 28, 3:54 PM CST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
354 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM Tstm Wnd Gst Fort Johnson 31.05N 93.21W
12/28/2024 M81 MPH Vernon LA Official NWS Obs
KPOE observation site reported a wind gust
of 70 knots/81 mph.
&&
25Local storm report, Dec 28, 4:29 PM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
429 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM Tstm Wnd Gst 7 E Boyce 31.38N 92.55W
12/28/2024 E64 MPH Rapides LA Official NWS Obs
KAEX ASOS reported a gust of 55 knots.
&&
25Local storm report, Dec 28, 5:04 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
504 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Tstm Wnd Dmg Deville 31.35N 92.16W
12/28/2024 Rapides LA Broadcast Media
Numerous public reports of trees down around
the town of Deville.
&&
25Local storm report, Dec 28, 5:20 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
520 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Hail 2 NE Grand Lake 30.05N 93.24W
12/28/2024 M0.70 Inch Calcasieu LA NWS Employee
Off duty NWS employee reported dime sized
hail near Grand Lake. Other reports of
similar hail also being received from the
Grand Lake area.
&&
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 7:17 AM CST | Tornado Warning | LCH | Beauregard | 28 min |
| Dec 28, 7:49 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 26 min |
| Dec 28, 7:50 AM CST | Special Weather Statement | LCH | Beauregard | 25 min |
| Dec 28, 7:51 AM CST | Special Weather Statement | LCH | Vernon | 24 min |
| Dec 28, 8:04 AM CST | Tornado Warning | LCH | Rapides | 26 min |
| Dec 28, 8:07 AM CST | Tornado Warning | LCH | Beauregard | 38 min |
| Dec 28, 8:29 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 15 min |
| Dec 28, 8:52 AM CST | River Flood Warning | LCH | Rapides | 24 days |
| Dec 28, 8:52 AM CST | River Flood Warning | LCH | Beauregard | 4 days |
| Dec 28, 8:52 AM CST | River Flood Warning | LCH | Beauregard, Calcasieu | 29 days |
| Dec 28, 12:29 PM CST | Special Weather Statement | LCH | Vernon | 31 min |
| Dec 28, 2:58 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 62 min |
| Dec 28, 3:26 PM CST | Special Marine Warning | LCH | 64 min | |
| Dec 28, 3:29 PM CST | Tornado Warning | LCH | Vernon | 31 min |
| Dec 28, 3:41 PM CST | Tornado Warning | LCH | Cameron | 49 min |
| Dec 28, 3:46 PM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 59 min |
| Dec 28, 3:55 PM CST | Tornado Warning | LCH | Rapides, Vernon | 35 min |
| Dec 28, 4:18 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 57 min |
| Dec 28, 4:23 PM CST | Tornado Warning | LCH | Cameron | 40 min |
| Dec 28, 4:29 PM CST | Flash Flood Warning | LCH | Rapides, Vernon | 3 hr |
| Dec 28, 4:37 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more | 53 min |
| Dec 28, 4:45 PM CST | Special Marine Warning | LCH | 45 min | |
| Dec 28, 5:05 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 55 min |
| Dec 28, 5:09 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 66 min |
| Dec 28, 5:10 PM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 35 min |
| Dec 28, 5:38 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 52 min |
| Dec 28, 5:55 PM CST | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 65 min |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.